|Accumlation of Fat on my Belly, neck, and upper body around my breast
Apr 12, 2010
Hi doctor kindly help me find a best solution to my fat accumlation. I have a big belly, and a buffalo hamp on my neck and also big on my upper part of my body. I have on Efivirenze + Lamuvidine/Stavudine since 2006. My Hips are no more and my legs are hetting thin and thin. I look shapeless. Doctor please help me restore my shape. What should I do. CM
| Response from Dr. Pierone
Hello and thanks for posting.
It sounds like you have a mixed pattern of lipodystrophy with both lipoatrophy (leg thinning) and lipohypertrophy (fat accumulation belly and buffalo hump).
Lipohypertrophy is a more challenging management problem. Fat accumulation appears to be more likely to develop in patients treated with protease inhibitors, but you are not on a protease inhibitor. Previous studies showed improvement of fat accumulation with human growth hormone (hGH) injections. But this treatment did not receive FDA approval, probably because hGH worsened diabetes mellitus.
Tesamorelin is a growth hormone releasing hormone analogue that improves fat accumulation and will be reviewed by the FDA for potential approval soon. This medication is given by daily subcutaneous injection and the effects are modest.
There are some small studies that have shown improvement of fat accumulation with diet and exercise programs as well.
I hope that this information helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Loose Stool Worried It Could Be Ars
- Dry Mouth After Sex With Hooker Worried I Have HIV
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Itchy Scrotum After Vaginal Sex Sign Of HIV AIDS
- Sore On Tongue After Rubbing Penis Worried I Have HIV
- Tiredness After Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.